Diskretnaya Matematika
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Diskr. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Diskr. Mat., 2005, Volume 17, Issue 4, Pages 59–71 (Mi dm129)  

The law of large numbers for permanents of random matrices

A. N. Timashev


Abstract: We consider the class of random matrices $C=(c_{ij})$, $i,j=1,…,N$, whose elements are independent random variables distributed by the same law as a certain random variable $\xi$ such that $\mathsf E\xi^2>0$. As usual, $\operatorname{per}C$ stands for the permanent of the matrix $C$. In the triangular array series where $\xi=\xi_N$, $\mathsf E\xi_N\neq 0$, $N=1,2,\dotsc$, $\mathsf D\xi_N=o((\mathsf E\xi_N)^2)$ as $N\to\infty$, we prove that the sequence of random variables $\operatorname{per}C/(N! (\mathsf E\xi_N)^N)$ converges in probability to one as $N\to \infty$. A similar result is shown to be true in a more general case where the rows of the matrix $C$ are independent $N$-dimensional random vectors which have the same distribution coinciding with the distribution of a random vector $\mu$ whose components are identically distributed but are, generally speaking, dependent. We give sufficient conditions for the law of large numbers to be true for the sequence $\operatorname{per}C/\mathsf E\operatorname{per}C$ in the cases where the vector $\mu$ coincides with the vector of frequencies of outcomes of the equiprobable polynomial scheme with $N$ outcomes and $n$ trials and also where $\mu$ is a random equiprobable solution of the equation $k_1+\ldots+k_N=n$ in non-negative integers $k_1,…,k_N$.

DOI: https://doi.org/10.4213/dm129

Full text: PDF file (833 kB)
References: PDF file   HTML file

English version:
Discrete Mathematics and Applications, 2005, 15:5, 513–526

Bibliographic databases:

UDC: 519.2
Received: 16.10.2003

Citation: A. N. Timashev, “The law of large numbers for permanents of random matrices”, Diskr. Mat., 17:4 (2005), 59–71; Discrete Math. Appl., 15:5 (2005), 513–526

Citation in format AMSBIB
\Bibitem{Tim05}
\by A.~N.~Timashev
\paper The law of large numbers for permanents of random matrices
\jour Diskr. Mat.
\yr 2005
\vol 17
\issue 4
\pages 59--71
\mathnet{http://mi.mathnet.ru/dm129}
\crossref{https://doi.org/10.4213/dm129}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2240541}
\zmath{https://zbmath.org/?q=an:05062017}
\elib{https://elibrary.ru/item.asp?id=9154202}
\transl
\jour Discrete Math. Appl.
\yr 2005
\vol 15
\issue 5
\pages 513--526
\crossref{https://doi.org/10.1515/156939205776368922}


Linking options:
  • http://mi.mathnet.ru/eng/dm129
  • https://doi.org/10.4213/dm129
  • http://mi.mathnet.ru/eng/dm/v17/i4/p59

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Дискретная математика
    Number of views:
    This page:297
    Full text:162
    References:24
    First page:1

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022